MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ TEGADERM¿ CHG CHLORHEXIDINE GLUCONATE I.V. SECUREMENT DRESSING; TEGADERM CHG DRESSING

3M HEALTH CARE 3M¿ TEGADERM¿ CHG CHLORHEXIDINE GLUCONATE I.V. SECUREMENT DRESSING; TEGADERM CHG DRESSING
Model Number N/A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Necrosis (1971)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information was not provided.Date of event: reporter stated the event occurred in (b)(6) 2019.Specific date was not provided.Lot number was not provided.Expiration date and manufacture date cannot be determined without a lot number.The nurse reported the patient had a diagnosis of toxic epidermal necrolysis.The patient reportedly had 16 dressing changes at the catheter insertion site; only one 3m¿ tegaderm¿ chg dressing had been applied to the site for a period of approximately 16 hours.Biopatch was reportedly applied to the site prior to application of the tegaderm¿ chg dressing.The patient's skin was reportedly not healthy or intact prior to application of the tegaderm¿ chg dressing.The nurse reported the patient's skin was not healthy or intact prior to application of the tegaderm chg dressing.3m¿ tegaderm¿ chg dressing instructions for use states the product should be applied to clean, dry skin.The dressing should be large enough to provide at least one-inch margin of adherence on dry, healthy skin around the catheter site.3m technical service specialist contacted the nurse for discussion and product education.End of report.
 
Event or Problem Description
A nurse reported an inpatient with toxic epidermal necrolysis had a left internal jugular (ij) catheter in place due to limited venous access.The nurse reported one 1657 3m¿ tegaderm chg dressing was applied to the site.The skin around the insertion site was "not healthy or intact" prior to application of the tegaderm chg dressing.The nurse reported biopatch had been applied to the site prior to application of the tegaderm chg dressing.The nurse reported the patient experienced skin necrosis around the catheter insertion site and the patient will require skin grafting.

Brand Name
3M¿ TEGADERM¿ CHG CHLORHEXIDINE GLUCONATE I.V. SECUREMENT DRESSING
Common Device Name
TEGADERM CHG DRESSING
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8316954
Report Number2110898-2019-00025
Device Sequence Number16390193
Product Code FRO
UDI-Device Identifier30707387578313
UDI-Public30707387578313
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K171908
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1657
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2019
Initial Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age23 YR